MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS NARROW-RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS NARROW-RATCHET
Model Number SD398.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the clamp was placed on fracture in attempt to reduce it.The clamp tooth broke while ratcheting the clamp.The clamp was removed.There were no fragments generated from the broken device.There was no surgical delay reported.The procedure was successfully completed.There was no patient consequence.This report involves one (1) reduction forceps with points narrow-ratchet.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted: investigation flow: damage.Visual inspection: the reduction forceps with points narrow-ratchet (part #: sd398.400, lot #: h231834) was returned and received at us cq.Upon visual inspection, it was observed that one of the serrated jaws was broken at its distal tip, and the broken fragment was not received at us cq.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review the current and manufactured drawings were reviewed.Complaint confirmed? yes, the device received is broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the reduction forceps with points narrow-ratchet (part #: sd398.400, lot #: h231834).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number: sd398.400.Synthes lot number: h231834.Supplier lot number: n/a.Release to warehouse date:(b)(6) 2017 expiration date: n/a.Manufactured by synthes(b)(6).No ncrs were generated during production.Device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.

Brand Name
REDUCTION FORCEPS WITH POINTS NARROW-RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10199697
Report Number2939274-2020-02982
Device Sequence Number1071662
Product Code HTD
UDI-Device Identifier10886982269577
UDI-Public(01)10886982269577
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD398.400
Device Catalogue NumberSD398.400
Device Lot NumberH231834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1